STDs Community
Symptoms remain after huge amount of treatment... Please help
About This Community:

This forum is for questions and support regarding STD issues such as: Chlamydia, Crabs (pubic lice scabies), Gonorrhea, Hepatitis (viral), Herpes, HPV, Molluscum Contagiosum, PID, Rectal Infections, Syphilis, Trichomonas, Warts, Yeast Infection

For questions and support for HPV/genital warts, please visit our HPV Community. For questions and support for Herpes, please visit our Herpes Community.

Please note, this forum does not cover AIDS/HIV issues. Please visit our HIV Prevention Community for information and support.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Symptoms remain after huge amount of treatment... Please help

Long story short, gave and received unprotected oral sex August 6th.  Sore throat two weeks later.  Convinced the Dr. to treat me for STDs.  Received a shot of Rosephin 250 and a single 1 gram dose of Azithromyzcin for possible Gonorrhea and Chlamydia.  Two days later, my penis tip began to tingle.  The next week I convinced my Dr. to treat me for Trich and Syphilis.  Took the two shots of Penicillin-G and Flagyl.  Also convinced the Dr. to put me on 7 days of doxycycline to treat any remaining NGU there may be.  

Began feeling urethral pain.  Saw a urologist whom assured me that I have no none of the above STDs and that he highly doubts I have herpes (no signs) nor a fungal infection (I'm too healthy he said).  He gave me a prostate exam, said I have an enlarged prostate, and then put me on cipro for a month.  A week in I still had the pain and it continues to this day.  Joints began hurting and the Urologist switched me to minocycline, but the symptoms continued getting worse.  I can't get an STD test as I'm in a relationship and the test results and invoices will be sent home.

When i part my meatus, there is also an irritation where the two sides slowly un-stick.  There is no discharge.  I always feel like something is stuck in my urethra, but it doesn't hurt to urinate, maybe a mild discomfort sometimes, but mainly it feels normal when I urinate.

Is it possible that after all of my treatment, that I may have an STD?  What could this be?  I notice that when I wake up with my morning erection, the urethra seems a bit more irritated.  Please help!!!
15 Comments Post a Comment
Blank
3230354_tn?1381309286
The exposure you had carried very little risk for any std in the first place then take into account the medication you've received and the answer is no you don't have and most likely never did have any std at all. This sounds very much like genitally focused anxiety I should know as I suffered from it myself. You're that convinced something is wrong that you feel any tingle or twinge in your penis that you would of otherwise ignored. How long have you been taking your meds for the prostate problem?
Blank
Avatar_m_tn
Tony,

Thank you for the reply.  Well, I was taking the Cipro for 10 days until I was told to stop due to joint pain (cipro has lead to tendon ruptures).  I'm meeting with my urologist again next Friday and we will run more analysis on my urine and prostate fluid then as I will be off of antibiotics for 10 days at that point.  The last analysis (while on antibiotics) didn't show any bacteria (he didn't test for STD bacteria) but there were some white blood cells in the prostate fluid which could mean infection, or inflammation.  

I am trying to convince myself this is psychosomatic, but I have real symptoms.  I do get the perineum pain that comes and goes and the lower back and abdomen pain so that is in-line with chronic prostatitis.  However, this all started, and got worse, after my exposure.
Blank
Avatar_m_tn
Tony?  Any thought?  I noticed my urine stream is weaker and splits now. Have an appointment with my urologist again on Friday.
Blank
3230354_tn?1381309286
This sounds like prostatitis to me. Chances are since you exposure you were more in tune with any genital sensations which made you notice things in the first place. See what the doc says but this isn't an std.
Blank
Avatar_m_tn
Anyone else have thoughts?  I've been to the urologist again.  He can't find bacteria because I'm still on antibiotics, but said that my urethritis, penis tip irritation are both symptoms of chronic prostatitis.  I rarely have pain during urination if at all, but i have a constant low irritation in the shaft area of my urethra and the very inside tip of my penis.  it's always there.  No discharge at all.
Blank
580755_tn?1357673215
It was wrong to get treated for STD's with no symptoms. I would guess that maybe all this medication has caused anything happening now. I would talk to the Dr about discontinuing medication and waiting several weeks after for a follow up.
Blank
Avatar_m_tn
Vance2335,

Thanks for the response.  I plan to go back in a month.  My urologist thinks my symptoms are all due to the prostatitis.  I'm not so sure.  But I've been treated for every bacterial infection.  The only thing that really helped was the flagyl, it was a single day treatment that is supposed to be 90% effective.  My Dr. said he'd bet his practice that this is psychosomatic.  Maybe he's right, but I'm achy all the time, and have this dull pain in my lower torso, lower back and perineum that comes and goes during the day.  And the discomfort in my urethra.  I did start getting the symptoms 24 days after exposure, so I'm not sure if that proves I should accept Prostatitis or not.  Again, no discomfort urinating nor any discharge.
Blank
101028_tn?1348750963
these are pretty much classic chronic prostatitis signs. continue your treatment as ordered by your urologist. I also totally agree that you erred greatly in asking for treatment for std's that you were never tested for. it leads to far more harm than good :(  

be educated about std's, not fearful of them!!

grace
Blank
Avatar_m_tn
Grace,

Thanks. The Dr said to stop everything. The cipro was hurting my joints and I'm allergic to sulfa so it only left minocycline which did nothing after a month.

How does the treatment I had for STDs cause more harm?  Do you mean mentally?  Do you think any bacterial std could survive after what I out myself through?
Blank
101028_tn?1348750963
the side effects from antibiotics are not to be taken lightly. it also can lead to fungal infections which further complicate symptoms for you. Also the rates of antibiotic resistance is growing quickly and you really should avoid antibiotics without documented infection for your own health.  The medical field in general is being reeducated on the dangers of prescribing antibiotics willy nilly and your provider should've better explained these things to you instead of handing you antibiotics to shut you up and get you out of the office :(

Blank
Avatar_m_tn
Grace,

Thanks for the clarification.  Understood.  My question is around the possibility of still having (if I ever had any) trich, gonorrhea, chlamydia, syphilis.  I received treatment for all, including doxy for Ureaplasma and Mycoplasma.  Should I just accept this is coincidental prostatitis and push through the side effects of the cipro?  I feel like I should get tested for everything now.  Will the cipro result in false negatives for any of the above?

It always feels like there is something in my urethra.  Pressure when urinating, but irritation all the time and pain at the tip.
Blank
101028_tn?1348750963
you don't have any reason to doubt the prostatitis diagnosis and should continue following up with the urologist.
Blank
Avatar_m_tn
Thanks again Grace.

Last post I promise.  I wake up every morning and my meatus and tip of my penis are red and sore.  I wasn't like this before exposure.  The redness goes down throughout the day, but never totally.  

I feel like I need to go back to step one and get tested for everything.  I'm on cipro now (still), and my urologist just keeps saying, "sometimes" this works, sometimes it doesn't.  I'm sure part of this is prostatitis, but not all of it.  It was triggered by something.  How long do I need to be off of the cipro to get accurate testing for STD and non-STD cultures?
Blank
101028_tn?1348750963
this can be due to prostatitis as well as fungal infections can cause these symptoms too.
Blank
Avatar_m_tn
So no std?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
STDs Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top STDs Answerers
580755_tn?1357673215
Blank
Vance2335
Buffalo, NY
101028_tn?1348750963
Blank
gracefromHHP
PA
3149845_tn?1415046551
Blank
Life360
fort lauderdale, FL
Avatar_m_tn
Blank
deksman2
Croatia
Avatar_m_tn
Blank
Honeyyys
Avatar_n_tn
Blank
Rosco21